Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 16, 2001, 8:09 PM EDT for Aroostook County, Maine. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 8:09 PM EDT (00:09 UTC)
- Expired
- Jun 16, 2001, 9:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Aroostook County, ME
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 0.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
786 WUUS51 KCAR 170009 SVRCAR MEC003-170100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 809 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WEST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE * UNTIL 900 PM EDT * AT 809 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF NINE-MILE BRIDGE...OR ABOUT 5 MILES EAST OF LAC FRONTIERE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NINE-MILE BRIDGE AT 820 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4682 6991 4663 6986 4672 6935 4694 6942 NOUHAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 300 PM EDT SAT JUN 16 2001 .SYNOPSIS... A COLD FRONT WILL MOVE SLOWLY EASTWARD ACROSS QUEBEC PROVINCE TONIGHT. THIS COLD FRONT WILL APPROACH WESTERN MAINE LATE TONIGHT AND THEN SLOWLY CROSS THE STATE SUNDAY. HIGH PRESSURE WITH COOLER AND DRIER AIR WILL OVERSPREAD THE STATE ON MONDAY. DISCUSSION... SAT PIX SHOW SOME CONVECTIVE BUILDUPS OVER THE WRN MTNS ATTM AS WEAK INITIAL SHORT WAVE LIFTS NEWRD ACROSS NWRN NEW ENGLAND. THIS FEATURE CLIPS NRN AREAS LATE TONIGHT SO WILL KEEP LOW CHANCE POPS ACROSS THE N TONIGHT. FOR SUN...FRONT SLOWLY APPROACHES AND CROSSES THE CWA. FRONT WILL BE WEAKENING AS IT PUSHES EWRD INTO STRONG RIDGE JUST E OF THE AREA. AS A RESULT...FEEL CAT POPS FOR SUN MAY BE A LITTLE TOO HIGH AND WILL LOWER JUST A BIT. FRONT SLOWLY EXITS CWA SUN NIGHT AND WILL KEEP LIKELY POPS GOING FOR SRN/SERN AREAS THRU MIDNIGHT WHILE NWRN AREAS EXPECTED TO CLEAR OUT ERLY SUN EVE... REMNANTS OF ALLISON COULD STILL BE A FACTOR ACROSS OUR DOWNEAST AREAS SUN NIGHT AND THIS WILL NEED TO BE WATCHED CLOSELY BUT FOR NOW HAVE FOLLOWED THE LESS PESSIMISTIC SOLN OF THE ETA AFTER COORD W/ GYX... NICE WX RETURNS FOR MON AS COOLER AND DRIER AIR OVERSPREADS THE CWA BEHIND TOMORROW/S SYSTEM. IN THE EXTENDED...NEXT FRONT EXPECTED TO APPROACH LATE TUE AND CROSS THE AREA BY ERLY WED. WARM TEMPS RETURN ON TUE AHEAD OF THIS FRONT AND HAVE BUMPED UP TEMPS ACCORDINGLY. AVN DEVELOPS A SIGNIFICANT WAVE ALONG THIS FRONT AND TRACKS IT EWRD ACROSS THE CWA LATER WED THRU ERLY THU. CANADIAN ONLY HINTS AT THIS SCENARIO W/ THE OLDER EURO DEPICTING A STRONG COLD TO CROSS THE REGION WED W/ NO SFC WAVE TO FOLLOW...JUST MUCH COOLER AIR. ALL SOLNS SUPPORT A CHANCE OF SHOWERS AND WED BUT AVN APPEARS OVERDONE IN REFERENCE TO SFC LOW DEVELOPMENT WHILE THE EURO APPEARS TO BE TOO STRONG W/ THE CAA TO FOLLOW THE FRONT. WILL MENTION CHANCE SHOWERS ALL AREAS W/ COOLER TEMPS FOR WED/THU...BUT NOT AS DRASTIC AS INDICATED BY THE EURO... COASTAL WATERS...PESKY FOG/STRATUS LURKING JUST OFF OUR DOWNEAST COAST AND EXPECT THIS TO BE A FACTOR FOR OUR WATERS OVERNIGHT W/ LITTLE CHANGE IN WIND/AIRMASS CONDS. OTHERWISE...WINDS/SEAS EXPECTED TO INCREASE TO JUST BLO SCA ON SUN AS FRONT APPROACHES. .CAR...NONE. KHW
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:57 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 63 min |
| Jun 16, 9:14 PM EDT | Flash Flood Warning | CAR | Aroostook | 3 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.